Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 171, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 22, 2008, 2:39 PM CDT for Crenshaw County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2008, 2:39 PM CDT (19:39 UTC)
- Expired
- Jun 22, 2008, 3:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Crenshaw County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1198 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 221939
SVRMOB
ALC041-222015-
/O.NEW.KMOB.SV.W.0171.080622T1939Z-080622T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF LUVERNE...
* UNTIL 315 PM CDT
* AT 236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS FOUND A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GLENWOOD...OR ABOUT NEAR LUVERNE...AND MOVING SOUTHEAST AT 6 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GLENWOOD BY 310 PM CDT...
9 MILES NORTH OF BULLOCK BY 315 PM CDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3153 8617 3153 8619 3173 8633 3181 8620
3180 8619 3180 8615 3179 8614 3167 8614
3163 8617 3162 8614 3155 8614
TIME...MOT...LOC 1939Z 323DEG 5KT 3171 8619
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:09 AM CDT, 9 hours 30 minutes earlier.
Area forecast discussion, Jun 22, 5:09 AM CDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 509 AM CDT SUN JUN 22 2008 .SHORT TERM TODAY AND TONIGHT...A WEAK SURFACE BOUNDARY LINGERS ACROSS THE COASTAL WATERS THIS MORNING...THIS WILL ENHANCE CONVECTION TODAY. WE HAVE ALREADY SEEN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS MORNING ESPECIALLY ALONG THE COAST. DAYTIME HEATING WILL CONTINUE TO CAUSE AN INCREASED COVERAGE OF CONVECTION THIS MORNING AND AFTERNOON. PRECIPITABLE WATERS VALUES OVER 1.8 INCHES WILL POSE A THREAT FOR VERY HEAVY RAIN. SOME SMALL HAIL IS POSSIBLE DUE TO WET BULB ZEROS AROUND 11.5 TO 12K FEET AND BETTER LAPSE RATES. THE MAIN THREATS WITH THESE STORMS WILL BE STRONG WINDS NEAR SOME OF THE STRONGER STORMS AND SMALL HAIL. A FEW STORMS COULD ALSO BECOME BRIEFLY SEVERE. DRIER AIR WILL CONTINUE TO FILTER INTO THE WESTERN PORTIONS OF THE AREA LATER TODAY...MAINLY IN THE NORTHWESTERN ZONES. KEPT POPS HIGHER ALONG THE COAST AND IN THE EASTERN ZONES...MAINLY EAST OF I-65. HAVE STAYED CLOSE TO MAV/MET GUIDANCE FOR TEMPERATURES AND POPS. TODAYS WET MICROBURST RISK...MODERATE. KC/04 .LONG TERM MONDAY THROUGH SATURDAY...UPPER LEVEL TROF BEGINS TO PULL OFF TO THE NORTHEAST LATER IN THE DAY MONDAY...BEING REPLACED BY MORE RIDGING BY MID AND LATE WEEK. BEFORE THIS HAPPENS...STILL MAY HAVE TO CONTEND WITH SOME MORE MID LEVEL ENERGY IN THE BASE OF THE TROF TO DROP SOUTHEAST INTO THE GULF COAST...PROVIDING SUPPORT FOR ISOLATED TO SCATTERED COVERAGES OF THUNDERSTORMS ALONG WEAK MESOSCALE BOUNDARIES MONDAY. ALTHOUGH CHANCES OF PRECIPITATION LOOK TO DECLINE TUESDAY AND WEDNESDAY...WE KEEP AROUND A 10 PERCENT PROBABILITY OF PRECIPITATION IN THE FORECAST OUT OF RESPECT FOR THE TIME OF YEAR. THE CHANCES OF PRECIPITATION EASE UPWARD HEADING INTO WEEKS END AS AN UPPER LEVEL TROF SLIPS EASTWARD OUT OF TEXAS...HELPING TO BRING DEEPER GULF MOISTURE NORTHWARD INTO THE GULF COAST. DAILY HIGHS AND LOWS LOOK TO BE NEAR OR JUST SLIGHTLY ABOVE SEASONAL NORMALS ON AVERAGE. /10 && .MARINE...WILL NEED TO BE WARY OF WATERSPOUTS TODAY AS THEY CAN FORM QUICKLY AND ARE NOT ALWAYS ASSOCIATED WITH SHOWER OR THUNDERSTORM ACTIVITY. OTHERWISE...HIGH PRESSURE WILL DOMINATE THE WEATHER OVER THE NORTH CENTRAL GULF NEXT WEEK. LIGHT DAYTIME ONSHORE FLOW BECOMING OFFSHORE OVERNIGHT. LITTLE CHANGE IN SEAS THROUGH THURSDAY. WINDS AND SEAS HIGHER IN THUNDERSTORMS. KC/04 && .FIRE WEATHER...LATEST GRIDDED HUMIDITY FIELDS SUGGEST SLIGHTLY DRIER AIR INTO THE REGION ON MONDAY. THOUGH...NOT ANTICIPATING LOWEST HUMIDITIES TO BE WITHIN CRITICAL LEVELS FOR HEADLINES. MORE THUNDERSTORMS TODAY WITH LESSER COVERAGES EXPECTED MONDAY. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 89 70 92 70 / 50 20 20 05 PENSACOLA 87 73 90 73 / 60 20 20 05 DESTIN 86 75 87 75 / 60 30 30 10 EVERGREEN 89 68 90 67 / 40 20 20 05 WAYNESBORO 91 65 91 65 / 30 10 10 05 CAMDEN 90 67 92 66 / 30 10 10 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 22, 5:55 AM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 555 AM CDT SUN JUN 22 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-231200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 555 AM CDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...REST OF TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH THE AREA FROM THE WEST TODAY RESULTING IN AN INCREASE IN THUNDERSTORM COVERAGES. THE MAIN RISKS IN THE STRONGER STORMS WILL BE THE POTENTIAL OF BRIEF STRONG WIND GUSTS...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAINS. A FEW SEVERE STORMS CANNOT BE RULED OUT. THE WET MICROBURST THREAT FOR TODAY IS MODERATE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ON MONDAY...THE CHANCES OF THUNDERSTORMS LOOK TO BE SLIGHTLY HIGHER SOUTHEAST OF INTERSTATE 65...INCLUDING THE WESTERN FLORIDA PANHANDLE. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. CHANCES OF THUNDERSTORMS ARE FORECAST TO DECREASE MIDWEEK BEFORE INCREASING FOR THE WEEKEND. AWAY FROM THUNDERSTORMS...NO HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 22, 12:42 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1242 PM CDT SUN JUN 22 2008 ALZ060-221815- COVINGTON- INCLUDING THE CITIES OF...ANDALUSIA... 1242 PM CDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN COVINGTON COUNTY... AT 1236 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR GANTT...AND MOVING SOUTHEAST AT 17 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... ANDALUSIA...SANFORD...LIBERTYVILLE AND BABBIE THROUGH 115 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 22, 1:09 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 109 PM CDT SUN JUN 22 2008 ALZ064-FLZ002-004-221845- LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...PENSACOLA... 109 PM CDT SUN JUN 22 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHEAST BALDWIN... ESCAMBIA AND WESTERN SANTA ROSA COUNTIES... AT 102 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS FOUND A LINE OF THUNDERSTORMS FROM ENSLEY TO 2 MILES SOUTH OF LILLIAN...AND MOVING SOUTHEAST AT 4 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... ENSLEY...BELLVIEW...MYRTLE GROVE AND BRENT THROUGH 145 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:00 PM CDT | Special Marine Warning | MOB | 30 min | |
| Jun 22, 1:24 AM CDT | Marine Weather Statement | MOB | 3 hr | |
| Jun 22, 1:32 AM CDT | Special Marine Warning | MOB | 88 min | |
| Jun 22, 2:09 AM CDT | Special Marine Warning | MOB | 66 min | |
| Jun 22, 2:59 AM CDT | Special Marine Warning | MOB | 91 min | |
| Jun 22, 3:10 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 22, 4:06 AM CDT | Special Marine Warning | MOB | 54 min | |
| Jun 22, 4:26 AM CDT | Marine Weather Statement | MOB | 3 hr | |
| Jun 22, 4:36 AM CDT | Special Marine Warning | MOB | 54 min | |
| Jun 22, 5:33 AM CDT | Special Marine Warning | MOB | 57 min | |
| Jun 22, 6:30 AM CDT | Special Marine Warning | MOB | 60 min | |
| Jun 22, 7:10 AM CDT | Marine Weather Statement | MOB | 3 hr | |
| Jun 22, 7:28 AM CDT | Special Marine Warning | MOB | 62 min | |
| Jun 22, 8:34 AM CDT | Special Marine Warning | MOB | 56 min | |
| Jun 22, 1:03 PM CDT | Special Marine Warning | MOB | 27 min | |
| Jun 22, 3:17 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 28 min |
| Jun 22, 3:34 PM CDT | Special Marine Warning | MOB | 86 min | |
| Jun 22, 4:21 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 39 min |
| Jun 22, 4:29 PM CDT | Special Marine Warning | MOB | 61 min | |
| Jun 22, 4:42 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 33 min |
| Jun 22, 4:58 PM CDT | Special Marine Warning | MOB | 62 min | |
| Jun 22, 5:05 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington | 40 min |
| Jun 22, 5:23 PM CDT | Special Marine Warning | MOB | 37 min | |
| Jun 22, 5:55 PM CDT | Special Marine Warning | MOB | 50 min | |
| Jun 22, 5:56 PM CDT | Special Marine Warning | MOB | 49 min | |
| Jun 22, 6:34 PM CDT | Special Marine Warning | MOB | 86 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.